Oklahoma, 2008

Tornadoes and Flash Flooding in Oklahoma, April 9 to 10, 2008

April 9 to 10, 2008 · NWS TSA · 68 events in 20 counties and zones

Severe thunderstorms occurred across eastern Oklahoma from the evening of the 9th into the morning of the 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.7 million
Crop damage
None recorded
Events
68

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms occurred across eastern Oklahoma from the evening of the 9th into the morning of the 10th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 1:34 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 9, 1:34 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT WED APR 9 2008

.DISCUSSION...
THE WEATHER IS IN THE PROCESS OF DETERIORATING ACROSS EASTERN
OKLAHOMA THIS AFTERNOON. A VERY LARGE AREA OF MODERATE RAINFALL
WITH EMBEDDED THUNDERSTORMS IS EXPANDING NORTH EASTWARD ONTO
NORTHEAST OKLAHOMA. A WARM FRONT IS CURRENTLY MAKING ITS WAY
NORTHWARD ACROSS THE RED RIVER INTO SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. CURRENTLY... 60 DEGREE DEWPOINTS HAVE MADE IT AS FAR
NORTH AS CHOCTAW AND PUSHMATAHA COUNTIES.

THE WARM FRONT WILL CONTINUE TO SURGE NORTHWARD THIS AFTERNOON.
HEADING INTO THE FIRST PERIOD OF THIS FORECAST... THE WARM FRONT
IS EXPECTED TO LIE GENERALLY WEST TO EAST... JUST SOUTH OF THE I
40 CORRIDOR. WARM MOIST AND UNSTABLE AIR WILL BE IN PLACE SOUTH OF
THE FRONT AND EXTEND NORTHWARD OVER THE SHALLOW COLD AIR MASS.

A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH THE AREA...
WITH ASSOCIATED LARGE SCALE LIFTING INCREASING ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS AS THE AFTERNOON AND EVENING
PROGRESSES. THERE IS A SIGNIFICANT THREAT FOR SEVERE WEATHER ACROSS
THE ENTIRE AREA THROUGH TOMORROW MORNING. ALONG AND SOUTH OF THE
WARM FRONT WHERE STORMS WILL BE SURFACE BASED... THE THREAT WILL
INCLUDE TORNADOES. ALL STORMS AREAWIDE WILL INCLUDE THE THREAT OF
LARGE HAIL AND HEAVY RAINFALL.

AS THE EVENT PROGRESSES AND EVOLVES OVERNIGHT... HEAVY RAINFALL WILL
BECOME WIDESPREAD WITH FLOODING LIKELY. STORM TOTAL RAINFALL AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED ACROSS A LARGE AREA WITH ISOLATED
TOTALS OF 6 TO 8 INCHES POSSIBLE. WITH THE GROUND ALREADY SATURATED
AND MANY CATCH BASINS NEAR FULL... SIGNIFICANT FLOODING WILL
BECOME THE PRIMARY THREAT.

AS THE UPPER LOW MOVES NORTH EASTWARD OUT OF THE REGION TOMORROW...
RAINFALL WILL END FROM WEST TO EAST. IN THE WAKE OF THIS SYSTEM...
NORTHERLY FLOW WILL ADVECT COOLER AIR INTO THE SOUTHERN PLAINS. THIS
WILL KEEP TEMPERATURES BELOW NORMAL INTO THE FIRST PART OF NEXT WEEK
ALTHOUGH THE WEATHER WILL REMAIN TRANQUIL.

THE UPPER LEVEL FLOW WILL SLOWLY TRANSITION INTO A RIDGING
PATTERN... WHICH WILL FINALLY BRING WARMER TEMPERATURES WITH DRY
WEATHER TO THE REGION THROUGH THE REMAINDER OF NEXT WEEK.

MODEL SOLUTIONS DIVERGE GREATLY BY THE END OF NEXT WEEK... WITH THE
GFS DEVELOPING AN UPPER TROUGH... WHILE THE DGEX AND ECMWF BOTH
MAINTAIN UPPER RIDGING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  73  45  61 / 100  60  20  10
FSM   61  76  47  62 / 100  80  20  10
MLC   63  74  46  64 / 100  40  10   0
BVO   56  72  42  60 / 100  60  20  10
FYV   60  71  44  57 / 100  80  20  10
BYV   57  71  45  57 / 100  90  20  10
MKO   61  75  44  60 / 100  60  10  10
MIO   57  72  42  56 / 100  70  20  10
F10   60  71  44  61 / 100  50  10  10
HHW   65  78  52  68 / 100  50  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...10
LONG TERM....06
Hazardous weather outlook, Apr 9, 3:45 PM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT WED APR 9 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CDT WED APR 9 2008

...SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING LIKELY
TONIGHT INTO THURSDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
SEVERAL ROUNDS OF SEVERE WEATHER ARE ANTICIPATED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THURSDAY
AS A POTENT UPPER LEVEL LOW TAKES SHAPE ACROSS THE SOUTHWEST
UNITED STATES TONIGHT AND MOVES ACROSS THE PLAINS ON
THURSDAY. THE AIRMASS ACROSS THE REGION WILL BECOME MORE
FAVORABLE FOR SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT
THAT IS CURRENTLY ACROSS EXTREME SOUTHEAST OKLAHOMA
SURGES TO THE NORTH. THE WARM FRONT WILL BE ACROSS SOUTHERN
KANSAS AND SOUTHERN MISSOURI BY SUNRISE THURSDAY. THE GREATEST
THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE WARM FRONT
WHERE THE AIRMASS WILL BE MORE UNSTABLE. WITH ADEQUATE DEEP LAYER
SHEAR IN PLACE...SUPERCELLS WILL BE POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE SOUTH OF THE WARM FRONT.
ELEVATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE WARM FRONT. SOME
OF THOSE THUNDERSTORMS MAY BECOME SEVERE AS WELL. LARGE HAIL WILL
BE THE PRIMARY CONCERN WITH THESE STORMS.

HEAVY RAIN WILL ALSO BE A MAJOR CONCERN ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS AS SEVERAL ROUNDS OF THUNDERSTORMS ROLL
ACROSS THE REGION. 2 TO 4 INCHES OF RAIN WILL BE COMMON ACROSS
THE AREA WITH A FEW LOCATIONS RECORDING UPWARDS OF 7 INCHES OF
RAIN. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS.
SEE THE FLASH FLOOD WATCH/OKCFFATSA/ FOR FURTHER INFORMATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
HEAVY RAIN POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY
MORNING AS THE POTENT UPPER LEVEL LOW MOVES ACROSS KANSAS AND AN
ASSOCIATED SURFACE LOW PUSHES INTO SOUTH-CENTRAL KANSAS. STRONG TO
SEVERE THUNDERSTORMS WILL CONTINUE AHEAD OF THE A DRY LINE/COLD FRONT
THAT WILL EXTEND SOUTH OF THE SURFACE LOW AS IT MOVES OFF TO THE NORTHEAST
DURING THE DAY ON THURSDAY. TORNADOES...LARGE HAIL AND DAMAGING
WILL ALL CONTINUE TO BE POSSIBLE. THE THUNDERSTORMS WILL COME TO AN
END BY THURSDAY EVENING AS THE DRY LINE/COLD FRONT MOVES EAST OF THE
AREA.

DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR A SIGNIFICANT SEVERE
WEATHER AND FLASH FLOODING EVENT TONIGHT INTO THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 9, 3:26 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT WED APR 9 2008

OKZ065-092215-
OKFUSKEE OK-
426 PM CDT WED APR 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
OKFUSKEE AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.

LAT...LON 3556 9618 3555 9614 3544 9609 3527 9632
      3530 9645 3545 9646 3541 9653 3538 9654
      3540 9664 3564 9660 3565 9619
TIME...MOT...LOC 2125Z 211DEG 46KT 3521 9662

The radar

The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

25 hail, 20 thunderstorm wind, 16 flash flood, 6 tornado, 1 heavy rain. Local standard time, as filed.

Hail, Okfuskee

When
April 9, 3:54 PM CST
Where
Okfuskee County, Castle
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
35.470, -96.380

Hail, Okfuskee

When
April 9, 5:11 PM CST
Where
Okfuskee County, 1 mi S of Weleetka
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
35.316, -96.130

Hail, Pittsburg

When
April 9, 5:25 PM CST
Where
Pittsburg County, 5 mi NW of Scipio
Measured
1.5 in hail
Reported by
Public
Coordinates
35.101, -96.032

Hail, McIntosh

When
April 9, 5:30 PM CST
Where
McIntosh County, Hanna
Measured
1 in hail
Reported by
Public
Coordinates
35.200, -95.880

Thunderstorm Wind, McIntosh

When
April 9, 5:30 PM CST
Where
McIntosh County, Hanna
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
NWS Employee
Coordinates
35.200, -95.880

Thunderstorm winds estimated at 80 miles an hour rolled an untied mobile home over and destroyed it. Windows and siding were damaged by the combination of the wind and hail.

Hail, McIntosh

When
April 9, 5:32 PM CST
Where
McIntosh County, 6 mi NW of Stidham
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
35.431, -95.775

Hail, Pittsburg

When
April 9, 5:48 PM CST
Where
Pittsburg County, Canadian
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.170, -95.650

Golfball size hail damaged homes and automobiles.

Hail, McIntosh

When
April 9, 5:55 PM CST
Where
McIntosh County, Eufaula
Measured
1.75 in hail
Property damage
$100,000
Reported by
Amateur Radio
Coordinates
35.280, -95.580

Golfball size hail damaged homes and automobiles.

Flash Flood, Tulsa

When
April 9, 5:57 PM CST to April 10, 9:00 AM CST
Where
Tulsa County, 2 mi N of Bixby to Bixby
Cause
Heavy Rain
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
35.979, -95.880

Heavy rain caused severe street flooding across the cities of Bixby and Broken Arrow. Several streets had to be closed. Water entered a few homes as well. Bixby and Broken Arrow schools cancelled classes due to the flooded roads.

Hail, Pushmataha

When
April 9, 6:02 PM CST
Where
Pushmataha County, Antlers
Measured
2.75 in hail
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
34.230, -95.620

Baseball size hail damaged homes and automobiles.

Hail, Choctaw

When
April 9, 6:05 PM CST
Where
Choctaw County, 3 mi NW of Soper
Measured
0.88 in hail
Reported by
Public
Coordinates
34.061, -95.737

Tornado, Choctaw

When
April 9, 6:10 PM CST
Where
Choctaw County, 1 mi N of Soper
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
34.044, -95.700

A brief tornado touchdown in open country was reported by a KOTV storm chaser.

Flash Flood, Creek

When
April 9, 6:12 PM CST to April 10, 5:15 AM CST
Where
Creek County, Slick to 6 mi N of Milfay
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.780, -96.270

Heavy rain caused the Deep Fork River to flood. Numerous pastures, small streams and creeks were also flooded across southern Creek County.

Hail, Muskogee

When
April 9, 6:22 PM CST
Where
Muskogee County, 1 mi E of Porum
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
35.370, -95.252

Thunderstorm Wind, Muskogee

When
April 9, 6:30 PM CST
Where
Muskogee County, Braggs
Measured
70 kt (81 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.670, -95.200

Thunderstorm winds estimated at 80 miles an hour blew windows out of homes. Large tree limbs were also blown down.

Thunderstorm Wind, Pushmataha

When
April 9, 6:31 PM CST
Where
Pushmataha County, 2 mi W of Rattan
Measured
61 kt (70 mph) estimated gust
Reported by
Post Office
Coordinates
34.200, -95.455

Thunderstorm winds estimated at 70 miles an hour blew a tree down. The tree fell on a road.

Thunderstorm Wind, Pittsburg

When
April 9, 6:50 PM CST
Where
Pittsburg County, Mc Alester
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
34.930, -95.770

Thunderstorm winds estimated at 70 miles an hour and golfball size hail broke windows and damaged roofs throughout McAlester. The winds also damaged signs and caused tree damage.

Hail, Pittsburg

When
April 9, 6:50 PM CST
Where
Pittsburg County, Mc Alester
Measured
1.75 in hail
Property damage
$100,000
Reported by
Public
Coordinates
34.930, -95.770

Thunderstorm Wind, Cherokee

When
April 9, 6:57 PM CST
Where
Cherokee County, 4 mi NE of Cookson
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.741, -94.920

Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a highway.

Hail, Pushmataha

When
April 9, 7:01 PM CST
Where
Pushmataha County, 8 mi NE of Cloudy
Measured
0.88 in hail
Reported by
Public
Coordinates
34.382, -95.181

Hail, Haskell

When
April 9, 7:02 PM CST
Where
Haskell County, Keota
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.250, -94.920

Hail, Choctaw

When
April 9, 7:05 PM CST
Where
Choctaw County, 1 mi N of Boswell
Measured
0.75 in hail
Reported by
Post Office
Coordinates
34.044, -95.870

Thunderstorm Wind, Le Flore

When
April 9, 7:05 PM CST
Where
Le Flore County, Cowlington
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.300, -94.780

Thunderstorm winds estimated at 70 miles an hour snapped a tree and damaged houses.

Hail, Sequoyah

When
April 9, 7:13 PM CST
Where
Sequoyah County, Gans
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.400, -94.700

Thunderstorm Wind, Pushmataha

When
April 9, 7:15 PM CST
Where
Pushmataha County, 10 mi WSW of Antlers
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.175, -95.782

Thunderstorm Wind, Sequoyah

When
April 9, 7:18 PM CST
Where
Sequoyah County, Muldrow
Measured
87 kt (100 mph) estimated gust
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
35.420, -94.600

Thunderstorm winds estimated up to 100 miles an hour and hail up to golfball size damaged 477 homes and 25 businesses along a couple of mile wide swath. Over 30 power poles were blown down leaving thousands without power.

Hail, Sequoyah

When
April 9, 7:23 PM CST
Where
Sequoyah County, Muldrow
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.420, -94.600

Hail, Sequoyah

When
April 9, 7:26 PM CST
Where
Sequoyah County, Moffett
Measured
2 in hail
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.380, -94.450

West facing windows of homes were broken out. The paint on the west side of one house was partially removed.

Hail, Sequoyah

When
April 9, 7:26 PM CST
Where
Sequoyah County, Roland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.420, -94.520

Thunderstorm Wind, Sequoyah

When
April 9, 7:26 PM CST
Where
Sequoyah County, Moffett
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.380, -94.450

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Hail, Le Flore

When
April 9, 7:27 PM CST
Where
Le Flore County, Arkoma
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
35.350, -94.450

Hail, Pittsburg

When
April 9, 7:30 PM CST
Where
Pittsburg County, 2 mi SW of Quinton
Measured
1.75 in hail
Reported by
Public
Coordinates
35.099, -95.395

Thunderstorm Wind, Pittsburg

When
April 9, 7:30 PM CST
Where
Pittsburg County, Blocker
Measured
78 kt (90 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
35.070, -95.570

Thunderstorm winds estimated at 90 miles an hour damaged or destroyed several out buildings.

Hail, Haskell

When
April 9, 7:37 PM CST
Where
Haskell County, Kinta
Measured
2.75 in hail
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.120, -95.230

Baseball size hail damaged homes and automobiles.

Flash Flood, Muskogee

When
April 9, 7:40 PM CST to April 10, 5:00 AM CST
Where
Muskogee County, 3 mi N of Porum to 3 mi W of Porum
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.413, -95.270

Heavy rain caused roads and streets in and around Porum to be flooded. The flooding damaged three low water bridges and caused to roads to be closed.

Hail, Haskell

When
April 9, 7:48 PM CST
Where
Haskell County, 2 mi N of Lequire
Measured
1.75 in hail
Reported by
Public
Coordinates
35.129, -95.100

Thunderstorm Wind, Latimer

When
April 9, 7:54 PM CST
Where
Latimer County, 6 mi N of Red Oak
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Post Office
Coordinates
35.037, -95.080

Thunderstorm winds estimated at 70 miles an hour blew down power poles.

Tornado, Haskell

When
April 9, 8:03 PM CST
Where
Haskell County, 1 mi SW of Mc Curtain
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Property damage
$1,000
Reported by
Storm Chaser
Coordinates
35.140, -94.983

A brief tornado touchdown was reported by a KTUL storm chaser. Power lines were blown down by the tornado.

Thunderstorm Wind, Le Flore

When
April 9, 8:23 PM CST
Where
Le Flore County, Bokoshe
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.180, -94.780

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs.

Flash Flood, Craig

When
April 9, 9:00 PM CST to April 10, 12:30 AM CST
Where
Craig County, 5 mi N of Vinita to 5 mi W of Vinita
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.722, -95.150

Heavy rain caused some low lying areas in the City of Vinita to be flooded. A few roads in the vicinity of Vinita were also flooded.

Flash Flood, Okfuskee

When
April 9, 9:00 PM CST to April 10, 5:00 AM CST
Where
Okfuskee County, Weleetka to 5 mi N of Pharoah
Cause
Heavy Rain
Property damage
$50,000
Reported by
Newspaper
Coordinates
35.330, -96.130

Heavy rain caused water to flow over several bridges on secondary roads. A few of the bridges were washed out.

Flash Flood, Sequoyah

When
April 9, 9:00 PM CST to April 10, 9:00 AM CST
Where
Sequoyah County, 5 mi N of Muldrow to 5 mi S of Muldrow
Cause
Heavy Rain
Property damage
$200,000
Reported by
Newspaper
Coordinates
35.492, -94.600

Heavy rains flooded rural roads in the southeast part of the county. Moffet and Roland cancelled school due to the flooded roads. The flooding caused damage to roads and bridges.

Tornado, Le Flore

When
April 9, 9:07 PM CST
Where
Le Flore County, 1 mi E of Braden
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
35.280, -94.482

Storm chasers photographed a brief tornado touchdown over open country.

Hail, Latimer

When
April 9, 9:13 PM CST
Where
Latimer County, 2 mi NW of Bengal
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.850, -95.095

Flash Flood, Haskell

When
April 9, 11:00 PM CST to April 10, 7:00 AM CST
Where
Haskell County, 3 mi N of Stigler to 3 mi W of Stigler
Cause
Heavy Rain
Reported by
Public
Coordinates
35.293, -95.130

Heavy rain caused streets and roads to be flooded in and around Stigler.

Flash Flood, Mayes

When
April 9, 11:00 PM CST to April 10, 5:00 AM CST
Where
Mayes County, Rose to Langley
Cause
Heavy Rain
Property damage
$200,000
Reported by
Newspaper
Coordinates
36.220, -95.030

Heavy rain flooded numerous roads and some homes and businesses. Several bridges were washed out.

Flash Flood, Ottawa

When
April 9, 11:00 PM CST to April 10, 9:00 AM CST
Where
Ottawa County, 1 mi N of Afton to 5 mi S of Afton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.715, -94.970

Heavy rains caused Horse Creek to flood. The water covered a road.

Flash Flood, Latimer

When
April 10, 12:00 AM CST to 8:00 AM CST
Where
Latimer County, Red Oak to 3 mi SW of Red Oak
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.950, -95.080

Heavy rain caused State Highway 82 to be flooded just south of Red Oak.

Hail, Pittsburg

When
April 10, 12:00 AM CST
Where
Pittsburg County, 2 mi SW of Quinton
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.099, -95.395

Hail, Haskell

When
April 10, 12:10 AM CST
Where
Haskell County, 5 mi N of Enterprise
Measured
1 in hail
Reported by
Public
Coordinates
35.292, -95.380

Flash Flood, Le Flore

When
April 10, 12:30 AM CST to 6:30 AM CST
Where
Le Flore County, 3 mi N of Wister to 3 mi N of Heavener
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
35.013, -94.720

Heavy rain caused U.S. Highway 270 to be flooded between Wister and Heavener.

Flash Flood, Pawnee

When
April 10, 12:30 AM CST to 5:30 AM CST
Where
Pawnee County, Pawnee to Cleveland
Cause
Heavy Rain
Property damage
$100,000
Reported by
Newspaper
Coordinates
36.330, -96.800

Heavy rains flooded and damaged numerous secondary roads across Pawnee county.

Flash Flood, Pittsburg

When
April 10, 1:00 AM CST to 7:00 AM CST
Where
Pittsburg County, Haileyville to 5 mi SW of Haileyville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.850, -95.570

Heavy rain caused S.H. 63 to be flooded just southwest of Haileyville.

Flash Flood, Tulsa

When
April 10, 1:00 AM CST to 5:30 AM CST
Where
Tulsa County, 3 mi N of Skiatook to 5 mi N of Sperry
Cause
Heavy Rain
Property damage
$30,000
Reported by
Newspaper
Coordinates
36.413, -96.000

Several roads from north of Skiatook to near Sperry flooded. Flood waters also damaged about a half dozen homes.

Flash Flood, Rogers

When
April 10, 2:00 AM CST to 8:00 AM CST
Where
Rogers County, Inola to Bushyhead
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.150, -95.500

Heavy rain caused several roads to be flooded across the county. One of the roads was Highway 88 between Inola and Claremore. At least three water resues were performed.

Thunderstorm Wind, Pittsburg

When
April 10, 2:50 AM CST
Where
Pittsburg County, 7 mi N of Ashland
Measured
56 kt (64 mph) estimated gust
Reported by
Mesonet
Coordinates
34.871, -96.070

The Oklahoma mesonet site north of Ashland measured a 64 mile an hour wind gust.

Thunderstorm Wind, Pittsburg

When
April 10, 2:50 AM CST
Where
Pittsburg County, Mc Alester
Measured
62 kt (71 mph) estimated gust
Reported by
ASOS
Coordinates
34.930, -95.770

The Automated Observing Equipment at the Mc Alester airport recorded a 71 mile an hour wind gust.

Flash Flood, Wagoner

When
April 10, 3:00 AM CST to 9:00 AM CST
Where
Wagoner County, Broken Arrow to 5 mi S of Oneta
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.050, -95.780

Heavy rain caused severe street flooding. Several people had to be rescued from their vehicles as they stalled in high water.

Thunderstorm Wind, Haskell

When
April 10, 3:45 AM CST
Where
Haskell County, 4 mi N of Lequire
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.158, -95.100

Thunderstorm winds estimated at 80 miles an hour blew down power poles and destroyed outbuildings and barns.

Thunderstorm Wind, Muskogee

When
April 10, 3:49 AM CST
Where
Muskogee County, Muskogee Davis Arpt
Measured
59 kt (68 mph) estimated gust
Reported by
ASOS
Coordinates
35.670, -95.370

The automated observing equipment at Davis Field recorded a 68 mile an hour wind gust.

Thunderstorm Wind, Sequoyah

When
April 10, 3:55 AM CST
Where
Sequoyah County, Vian
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.500, -94.970

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Thunderstorm Wind, Cherokee

When
April 10, 3:56 AM CST
Where
Cherokee County, 11 mi S of Tahlequah
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.761, -94.970

Thunderstorm winds estimated at 70 miles an hour blew down an 80 foot tall tree. The tree fell on a road.

Tornado, Sequoyah

When
April 10, 3:56 AM CST to 3:57 AM CST
Where
Sequoyah County, 6 mi NNE of Vian to 7 mi NNE of Vian
Rating
EF0
Path length
2 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
35.580, -94.929

An NWS storm survey found that numerous trees were damaged by this tornado.

Thunderstorm Wind, Le Flore

When
April 10, 4:05 AM CST
Where
Le Flore County, Cowlington
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.300, -94.780

Thunderstorm winds estimated at 70 miles an hour uprooted trees. Homes were damaged.

Tornado, Adair

When
April 10, 4:15 AM CST to 4:17 AM CST
Where
Adair County, 5.5 mi NNW of Bunch to 7 mi N of Bunch
Rating
EF2
Path length
2.75 mi
Path width
300 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.754, -94.808

An NWS storm survey determined that a strong tornado destroyed several mobile homes, caused extensive tree damage, destroyed barns and other outbuildings, and snapped power poles.

Tornado, Adair

When
April 10, 4:26 AM CST to 4:28 AM CST
Where
Adair County, 5.5 mi ESE of Stilwell to 6.45 mi E of Stillwell Arpt
Rating
EF2
Path length
3.5 mi
Path width
400 yd
Continued into
Washington, Ar (TSA)
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.789, -94.539

An NWS storm survey determined that a strong tornado destroyed a mobile home, caused extensive tree damage, and snapped power poles. This tornado continued into Washington County Arkansas, lifting about 4 miles southwest of Lincoln.

Thunderstorm Wind, Pushmataha

When
April 10, 4:30 AM CST
Where
Pushmataha County, 1 mi S of Corinne
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
34.166, -95.280

Thunderstorm winds estimated at 80 miles an hour blew a 30 foot by 20 foot barn down.

Heavy Rain, Rogers

When
April 10, 1:30 PM CST
Where
Rogers County, 5 mi W of Claremore
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
36.320, -95.690

Heavy rain caused a landslide on a hill along Highway 20 near Keetonville. The landslide did severe damage to the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91998, 91999, 92000, 92001, 92007, 92012, 92014, 92015, 92016, 92017, 92018, 95912, 92019, 92020, 92021, 92022, 92023, 92025, 92024, 92032, 92037, 92040, 92045, 92047, 92049, 92052, 92054, 92055, 92056, 92057, 92065, 92074, 92081, 92089, 92090, 92092, 92093, 95914, 92096, 94386, and more.